Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Jul 14, 2011, 5:25 AM MDT for 16 counties in Colorado. It took effect at Jul 14, 2011, 12:05 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 5:25 AM MDT (11:25 UTC)
- In effect from
- Jul 14, 2011, 12:05 PM MDT
- Expired
- Jul 14, 2011, 9:37 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 16 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WGUS65 KBOU 141125 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 525 AM MDT THU JUL 14 2011 ...ANOTHER ROUND OF HEAVY RAIN SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .MONSOONAL FLOW CONTINUES OVER COLORADO TODAY AND THE STAGE APPEARS TO BE SET FOR MORE AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHEAST COLORADO WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. VERY MOIST SOIL CONDITIONS EXIST ACROSS MUCH OF NORTHEAST COLORADO BECAUSE OF THE REPEATED AFTERNOON SHOWERS THAT HAVE BEEN OCCURRING OVER THE PAST WEEK. AS ADDITIONAL SHOWERS OCCUR...RAPID RUNOFF WILL OCCUR SINCE THE SOIL WILL NOT BE ABLE TO HOLD ADDITIONAL RAINFALL. THE FLASH FLOOD WATCH WILL INCLUDE THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY WHERE HEAVY RAIN SHOWERS WEDNESDAY EVENING DEMONSTRATED HOW RAPIDLY FLOODING PROBLEMS CAN DEVELOP. COZ035-036-038>046-048-141930- /O.NEW.KBOU.FF.A.0007.110714T2100Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...CROOK...MERINO...STERLING...PEETZ 525 AM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN EAST CENTRAL COLORADO...LIMON VICINITY. IN NORTH CENTRAL COLORADO... NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO... BOULDER/WESTERN DENVER SUBURBS...RURAL ADAMS AND ARAPAHOE COUNTIES...GREELEY VICINITY/SOUTHERN WELD COUNTY...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY...LOGAN COUNTY...MORGAN COUNTY... DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS AND NORTHEAST WELD COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE FOOTHILLS THIS AFTERNOON WHICH WILL SPREAD ONTO THE PLAINS BY EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. HEAVY RAINFALL ON MOIST SOILS WILL RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
3 follow-up statements
780 WGUS65 KBOU 141805 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1205 PM MDT THU JUL 14 2011 ...ANOTHER ROUND OF HEAVY RAIN SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .MONSOONAL FLOW CONTINUES OVER COLORADO TODAY AND THE STAGE IS SET FOR MORE AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHEAST COLORADO WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. VERY MOIST SOIL CONDITIONS EXIST ACROSS MUCH OF NORTHEAST COLORADO BECAUSE OF THE REPEATED AFTERNOON SHOWERS THAT HAVE BEEN OCCURRING OVER THE PAST WEEK. AS ADDITIONAL SHOWERS OCCUR...RAPID RUNOFF WILL OCCUR SINCE THE SOIL WILL NOT BE ABLE TO HOLD ADDITIONAL RAINFALL. THE FLASH FLOOD WATCH WILL INCLUDE THE FOURMILE BURN AREA IN CENTRAL BOULDER COUNTY WHERE HEAVY RAIN SHOWERS WEDNESDAY EVENING DEMONSTRATED HOW RAPIDLY FLOODING PROBLEMS CAN DEVELOP. COZ035-036-038>041-150215- /O.EXT.KBOU.FF.A.0007.110714T1805Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1205 PM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. * THROUGH THIS EVENING * THUNDERSTORMS ARE ALREADY DEVELOPING OVER THE FOOTHILLS AND WILL SPREAD ONTO THE ADJACENT PLAINS BY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. HEAVY RAINFALL ON MOIST SOILS WILL RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ042>046-048-150215- /O.CON.KBOU.FF.A.0007.110714T2100Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO... STERLING...PEETZ 1205 PM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO... LIMON VICINITY. IN NORTHEAST COLORADO...RURAL ADAMS AND ARAPAHOE COUNTIES...GREELEY VICINITY/SOUTHERN WELD COUNTY... LOGAN COUNTY...MORGAN COUNTY AND NORTHEAST WELD COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * THUNDERSTORMS ARE DEVELOPING OVER THE FOOTHILLS AND THESE WILL SPREAD ONTO THE PLAINS LATER THIS AFTERNOON AND THIS EVENING ALONG WITH ADDITIONAL STORMS DEVELOPING ACROSS THE AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. HEAVY RAINFALL ON MOIST SOILS WILL RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
284 WGUS65 KBOU 150132 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 732 PM MDT THU JUL 14 2011 ...SCATTERED SHOWERS AND THUNDERSTORMS HAVE SHIFTED INTO THE NORTHEAST PLAINS THIS EVENING... .THE THREAT OF THUNDERSTORMS PRODUCING HEAVY RAIN HAS SHIFTED INTO THE NORTHEAST PLAINS THIS EVENING. AS A RESULT...THE FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND PALMER DIVIDE HAS BEEN CANCELLED. THE THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS EVENING MAY STILL PRODUCE LOCALLY HEAVY RAINFALL. VERY MOIST SOIL CONDITIONS ALREADY EXIST ACROSS MUCH OF NORTHEAST COLORADO BECAUSE OF THE REPEATED AFTERNOON SHOWERS THAT HAVE BEEN OCCURRING OVER THE PAST WEEK. RAPID RUNOFF CAN BE EXPECTED FROM ANY ADDITIONAL THUNDERSTORMS THIS EVENING. COZ035-036-038>041-043-045-046-150245- /O.CAN.KBOU.FF.A.0007.000000T0000Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON 732 PM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THE THREAT OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN HAS SHIFTED TO THE NORTH AND EAST OF THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND PALMER DIVIDE. $$ COZ042-044-048-150600- /O.CON.KBOU.FF.A.0007.000000T0000Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ 732 PM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...MORGAN COUNTY AND NORTHEAST WELD COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS OVER THE NORTHEAST PLAINS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL HEAVY RAINFALL ON MOIST SOILS WILL RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
311 WGUS65 KBOU 150337 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 937 PM MDT THU JUL 14 2011 COZ042-044-048-150445- /O.CAN.KBOU.FF.A.0007.000000T0000Z-110715T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ 937 PM MDT THU JUL 14 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS BEEN CANCELLED. ALTHOUGH A FEW THUNDERSTORMS MAY LINGER OVER THE NORTHEAST PLAINS THIS EVENING THEY ARE NO LONGER EXPECTED TO PRODUCE HEAVY RAINFALL. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 4:05 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 14, 4:05 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 405 AM MDT THU JUL 14 2011 .SHORT TERM...IT LOOKS LIKE ANOTHER LATE AFTERNOON AND EVENING FILLED WITH THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. WATER VAPOR PICTURES SHOW A NEW SURGE OF MID-LEVEL MOISTURE MOVING NORTHWARD OUT OF NEW MEXICO THIS MORNING. AN UPPER LEVEL HIGH REMAINS OVER TEXAS WITH MOIST SOUTHWESTERLY FLOW CONTINUING ACROSS COLORADO. AT LOWER LEVELS...HIGH PRESSURE ON THE PLAINS AND LOW PRESSURE OVER WESTERN AND CENTRAL COLORADO WILL KEEP WEAK SOUTHEASTERLY FLOW GOING ACROSS EASTERN COLORADO. DAYTIME HEATING WILL AGAIN BE SUFFICIENT TO DE-STABILIZE THE MOIST AIRMASS LATE IN THE DAY. QPF FIELDS FROM THE NAM AND GFS BOTH SHOW CONVECTIVE PRECIPITATION DEVELOPING AND SPREADING ACROSS NORTHEAST COLORADO AFTER 00Z. THIS AFTERNOON WILL ALSO FEATURE A 60 KNOT UPPER LEVEL JET ARCING OVER NORTHWEST COLORADO WHICH MAY HELP STORMS TO ORGANIZE IN A TRAINING PATTERN THROUGH THE EVENING. MODEL SOUNDINGS AGAIN SHOW PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH ACROSS NORTHEAST COLORADO WITH CAPE VALUES GREATER THAN 1000 J/KG. DEW POINTS WILL AGAIN BE IN THE UPPER 50S AND LOWER 60S...HELPING TO FUEL THE LATE AFTERNOON AND EVENING CONVECTION AND MAKING THE SHOWERS EFFICIENT PRODUCERS OF RAINFALL. LOW AND MID LEVEL WINDS WILL NOT BE THAT STRONG...AND MODEL SOUNDINGS SHOW STORM MOTIONS BETWEEN 5 AND 15 KNOTS. SOIL CONDITIONS ACROSS MUCH OF THE FORECAST AREA ARE ALSO NEAR SATURATION DUE TO REPEATED ROUNDS OF SHOWERS OVER THE PAST WEEK. THE COMBINATION OF SLOW MOVING STORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND THE ANTECEDENT SOIL CONDITIONS MAKE IT NECESSARY FOR A FLASH FLOOD WATCH FOR THE FOOTHILLS AND MOST OF THE PLAINS. WILL RUN THE WATCH FROM 3 PM THROUGH MIDNIGHT. .LONG TERM...LITTLE TO ADD TO THE PREVIOUS FORECASTS. A WEAK SOUTHERLY FLOW WILL CONTINUE OVER COLORADO FRIDAY THROUGH SUNDAY. THE UPPER LEVEL RIDGE WILL BE CENTERED OVER EASTERN KANSAS AND MISSOURI ON FRIDAY...AND APPEARS TO SHIFT SLIGHTLY WESTWARD BY EARLY NEXT WEEK. WEAK DISTURBANCES MIGRATING AROUND THE RIDGE THROUGH THIS WEAK FLOW WILL BE DIFFICULT TO DETECT...BUT WILL ELEVATE THE THUNDERSTORM POTENTIAL WHEN THEY MIGRATE ACROSS THE CWFA. AS FAR AS THE MSTR IS CONCERNED...THE 00Z NAM12 SOUNDINGS ARE PROGGED TO BE DRIER AT DENVER AND LIMON I HAD A HARD TIME BELIEVING THE MID 40S DEWPOINTS DEPICTED IN THE SOUNDINGS. SREF STILL MAINTAINS DEWPOINTS IN THE 50S...AND THIS SEEMS MORE BELIEVABLE CONSIDERING HOW SATURATED THE SOILS HAVE BECOME OVER THE LAST SEVERAL DAYS AND THE WEAK AND RELATIVELY MOIST FLOW ALOFT. WITH THIS IN MIND...THE FCST SOUNDINGS ON FRIDAY SHOULD CHANGE VERY LITTLE. WITH DEWPOINTS MODIFIED IN THE 50S...THE PRECIPITABLE WATER VALUES FROM THE NAM12 SOUNDINGS SHOULD STILL OVER ONE INCH WITH CAPES FM 1000-2000 J/KG... WET MICROBURSTS WITH LOCALLY HEAVY RAIN AND STRONG WINDS THE MAIN ISSUES. ALTHOUGH THERE MAY BE SOME DRYING IT WILL NOT BE SIGNIFICANT. THEREFORE SEE NO REASON TO ALTER THE GRIDS FOR SATURDAY AND BEYOND WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. MVFR AND POSSIBLY IFR CIGS AND VSBYS ARE EXPECTED AFTER 22Z AND THROUGH THE EVENING AS THUNDERSTORMS MOVE ACROSS THE METRO AREA. THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINS...BUT MAY ALSO PRODUCE HAIL AND GUSTY OR DAMAGING WINDS. THUNDERSTORM ACTIVITY OVER THE METRO AREA MAY AGAIN CONTINUE THROUGH 05Z. STORMS WILL ALSO MOVE THROUGH THE WESTER APPROACH GATES DURING THE AFTERNOON AND THROUGH THE EASTERN GATES LATER IN THE EVENING. && .HYDROLOGY...SNOWMELT RUNOFF CONTINUES TO KEEP THE FRASER RIVER AND THE UPPER COLORADO RUNNING AT OR JUST ABOVE BANKFULL IN GRAND COUNTY. IN SUMMIT COUNTY...THE BLUE RIVER HAS BEEN RUNNING NEAR BANKFULL BECAUSE OF SNOWMELT AND RECENT HEAVY RAINS. SOME IMPROVEMENT IS EXPECTED OVER THE NEXT COUPLE DAYS SINCE HEAVY RAIN SHOWERS HAVE NOT OCCURRED SINCE EARLIER IN THE WEEK. IN THE FOURMILE BURN AREA...A PAIR OF THUNDERSTORMS MOVED OVER THE BURN AREA WEDNESDAY EVENING. THE FIRST THUNDERSTORM PRODUCED RAINFALLS BETWEEN .80 AND 1.40 INCHES IN 30 TO 45 MINUTES. CREEKS IN THE BURN AREA HAD RAPID RESPONSES. DEBRIS FLOWS AND SOME ROAD WASHOUTS OCCURRED. ANOTHER TUNDERSTORM LATER IN THE EVENING PRODUCED AROUND A QUARTER OF AN INCH IN 15 MINUTES. CREEKS ROSE RAPIDLY AND ADDITIONAL DEBRIS FLOWS WERE OBSERVED. WITH SOIL CONDITIONS NEAR SATURATION TODAY...ADDITIONAL THUNDERSTORMS MOVING OVER THE BURN AREA WILL CONTINUE CAUSING ADDITIONAL DEBRIS FLOWS AND RAPID RISES IN CREEK LEVELS. A FLASH FLOOD WATCH WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR THE FOOTHILLS AND MUCH OF THE PLAINS BECAUSE SOIL CONDITIONS ACROSS MUCH OF THE FORECAST AREA ARE NEAR SATURATION BECAUSE OF RAINFALLS THAT HAVE OCCURRED EACH DAY FOR THE PAST WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING FOR THE FRONT RANGE FOOTHILLS AND MUCH OF THE NORTHEAST PLAINS...ZONES 35..36..38..39..40..41..42..43..44..45..46 AND 48. && KDRBY/COOPER
Hazardous weather outlook, Jul 13, 5:21 PM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT WED JUL 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 521 PM MDT WED JUL 13 2011 ...TORNADO WATCH IN EFFECT FOR EASTERN ELBERT AND LINCOLN COUNTIES IN EAST CENTRAL COLORADO UNTIL 10 PM THIS EVENING... ...SEVERE THUNDERSTORM WATCH FOR THE COUNTIES IN AND NEAR THE FRONT RANGE FOOTHILLS UNTIL 11 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SLOW MOVING THUNDERSTORMS ALONG THE PALMER DIVIDE IN ELBERT AND NORTHERN LINCOLN COUNTIES LATE THIS AFTERNOON ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE STORMS COULD TURN SEVERE THIS EVENING...PRODUCING LARGE HAIL...DAMAGING OUTFLOW WINDS...HEAVY RAINFALL AND BRIEF TORNADOES. OTHER THUNDERSTORMS ARE EXPECTED TO FORM FARTHER NORTH ALONG THE FRONT RANGE THIS EVENING. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...LARGE HAIL AND STRONG POTENTIALLY DAMAGING WINDS. INTENSE LIGHTNING SHOULD ALSO OCCUR WITH THESE STORMS. FARTHER OUT ON THE PLAINS...ONLY ISOLATED WEAK SHOWERS AND STORMS ARE EXPECTED OVERNIGHT SINCE THE ATMOSPHERE IS FAR LESS UNSTABLE IN THIS AREA. STRONG AFTERNOON HEATING AND A VERY MOIST ATMOSPHERE WILL COMBINE WITH THE LIFT PRODUCED BY A WEAK UPPER AIR WEATHER DISTURBANCE THAT IS FORECAST TO PASS OVER THE FRONT RANGE LATER THIS EVENING. EVEN THOUGH STORMS MAY PRODUCE HEAVY RAINFALL THIS EVENING...THE THREAT OF WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW DAYS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING IN THE GREATER DENVER METRO AREA. REPORTS OF HEAVY RAINFALL...FLOODING AND LARGE HAIL WOULD BE APPRECIATED. BAKER/MEIER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:17 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 6:32 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 43 min |
| Jul 13, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 19 min |
| Jul 13, 6:54 PM MDT | Areal Flood Advisory | BOU | Grand | 22 hr |
| Jul 13, 7:13 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 34 min |
| Jul 13, 7:34 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 26 min |
| Jul 13, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 28 min |
| Jul 13, 8:08 PM MDT | Flash Flood Warning | BOU | Boulder | 103 min |
| Jul 13, 8:37 PM MDT | Areal Flood Advisory | BOU | Boulder | 75 min |
| Jul 13, 9:01 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 44 min |
| Jul 13, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 55 min |
| Jul 13, 9:28 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Jefferson | 77 min |
| Jul 13, 9:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 33 min |
| Jul 13, 10:58 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 92 min |
| Jul 13, 11:15 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:16 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 13, 11:48 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Washington | 87 min |
| Jul 14, 12:35 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Morgan, Washington | 81 min |
| Jul 14, 11:03 AM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 71 hr |
| Jul 14, 1:00 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 14, 1:10 PM MDT | Special Weather Statement | BOU | Jefferson | 35 min |
| Jul 14, 1:48 PM MDT | Areal Flood Advisory | BOU | Douglas | 87 min |
| Jul 14, 1:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| Jul 14, 2:09 PM MDT | Flash Flood Warning | BOU | Boulder | 2 hr |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas | 50 min |
| Jul 14, 3:02 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 26 min |
| Jul 14, 3:22 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Jefferson | 2 hr |
| Jul 14, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 47 min |
| Jul 14, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 22 min |
| Jul 14, 4:16 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Elbert | 89 min |
| Jul 14, 4:31 PM MDT | Areal Flood Advisory | BOU | Grand | 71 hr |
| Jul 14, 5:10 PM MDT | Areal Flood Advisory | BOU | Boulder | 55 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.